MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA095902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent treatment in the subclavian vein for a stenotic lesion using a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).It was reported the right upper arm arteriovenous (av) graft was used as the access site.It was reported the physician was doing an av access site thrombectomy in the right arm.Upon completion of the thrombectomy, stenosis in the subclavian vein was identified, as well as a residual clot in the previously placed stent in the outflow vein.Using an 8f brite tip interventional sheath (5.5 cm) and.035 cook bentson wire guide (180 cm) an attempt was made to place the 9 x 59 vbx device in the subclavian vein.Reportedly, the device advanced into the patient and past the tip of the sheath.At this time it was noticed there was no wire coming out the back of the 135 vbx device catheter.In an attempt to feed the wire back out of the patient, the vbx delivery system catheter was withdrawn through the sheath and resistance was met.The vbx stent-graft came off the balloon, as the balloon came out of the sheath.The vbx stent-graft remained on the bentson wire guide at the tip of the sheath.A cut down of the right arm av graft (graftotomy) was performed and the vbx stent-graft was removed from the patient.The procedure was complete using a 9 x 39 vbx device (s/n (b)(4) in the subclavian vein.Additionally, the previously place self-expanding stent with clot was relined with an 8 x 10 gore® viabahn® endoprosthesis.After the case, the sheath was examined on the back table and the tip was "fish mouthed." the patient tolerated the procedure.
 
Additional Manufacturer Narrative
Clinical code e2402 being used for surgical intervention (cut down) and removal of device cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The vbx device was discarded at the treating facility, and no items, including images, were available to directly evaluate product performance relative to the reported device failure mode.The root cause of the stent dislodgement is consistent with unintended use error as reported, specifically user tries to remove delivery system with stent still mounted leading to the potential for stent migration.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) states the following: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.¿.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16299965
Report Number2017233-2023-03684
Device Sequence Number6792325
Product Code PRL
UDI-Device Identifier00733132637379
UDI-Public00733132637379
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberBXA095902A
Device Catalogue NumberBXA095902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown